Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 97, NWS Buffalo, NY

December 1, 2025

NWS Buffalo, NY issued this small craft advisory at Dec 1, 2025, 7:37 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2025, 7:37 AM EST (12:37 UTC)
Expired
Dec 1, 2025, 12:47 PM EST
In force
5 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

159 
WHUS71 KBUF 011237
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
737 AM EST Mon Dec 1 2025

LOZ042>045-011800-
/O.NEW.KBUF.SC.Y.0097.251201T1237Z-251201T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
737 AM EST Mon Dec 1 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to the Saint Lawrence River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
1 follow-up statement
265 
WHUS71 KBUF 011747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1247 PM EST Mon Dec 1 2025

LOZ042>045-011900-
/O.CAN.KBUF.SC.Y.0097.000000T0000Z-251201T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1247 PM EST Mon Dec 1 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to quickly subside this afternoon.

$$

Hitchcock

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 1:59 AM EST, 5 hours 38 minutes earlier.

Area forecast discussion, Dec 1, 1:59 AM EST, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
159 AM EST Mon Dec 1 2025

.SYNOPSIS...
Lake connections off of Lake Huron and the Georgian Bay are feeding
a few streamers of lake effect snow off of both Lake Erie and
Ontario spilling across much of Western New York this morning.
Surface high pressure will build east into the Great Lakes today,
causing lake effect to cease later this morning. Another area of low
pressure will pass by to the south of the area tonight and Tuesday,
supporting widespread light snow with multiple inches of snow
expected. Below average temperatures and chances for daily snow will
persist through the end of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Current radar imagery early this morning is depicting a few
streamers of lake effect snow across Western New York, with these
lake bands being fed by some lake-to-lake connections off of Lake
Huron and the Georgian Bay. Lake effect will continue through the
early morning hours, before ceasing later this morning as surface
high pressure builds east across the area.

With surface high pressure overhead of the region, dry weather will
persist for the remainder of the day. Additionally, breezy winds
this morning will continue to diminish as high pressure builds
overhead.

An area of low pressure will move from the Gulf coast into the
Carolinas tonight before deepening as it exits northeast off the Mid-
Atlantic coast Tuesday. The coastal low will then strengthen further
Tuesday night as it moves northeast off the New England coast. While
this track will keep the heavier snows to the south and east of the
region, multiple inches of widespread snow is expected to fall
across the southeastern portions of western and north central New
York. Accumulations will generally range between 4 to 6 inches, with
lesser amounts of 2 to 4 inches possible across the northwestern
portions of the region (Niagara, Orleans, Monroe, northern Erie, and
Genesee counties) as well as far northern New York (Jefferson
county). Northeasterly winds will turn north/northwesterly Tuesday
afternoon as the low pulls east, supporting cold air to advect into
the region and lake effect snow to develop south of Lakes Erie and
Ontario. All of this being said, a Winter Weather Advisory is in
effect for the southeastern portions of the forecast area
(Chautauqua, Cattaraugus, Allegany, southern Erie, Wyoming,
Livingston, Ontario, Wayne, northern Cayuga, Oswego, and Lewis
counties) from 1 AM Tuesday through 7 PM Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The coastal low moves further away with just some light lake
enhanced snows showers slowly diminishing south of Lake Ontario
Tuesday night. As far as additional accumulations...maybe up to an
inch possible across the higher terrain, focused across the western
Finger Lakes region. Otherwise...drier weather will very briefly
take hold late Tuesday night through Wednesday ahead of an
approaching cold front.

A strong cold front will advance east and southeast arriving across
the Lower Lakes late Wednesday night. With it...a much colder
airmass will surge into the region, along with some snow along and
behind the front. We might see some gusty wind (30-40 mph) and a
quick burst of snow with the front which may produce a few inches, 1-
3" in spots.  Winds will quickly veer from southwest to west and
then northwest with lake effect snow showers east and southeast of
the lakes through Thursday afternoon. Any lake effect will weaken or
become less intense by Thursday afternoon-evening as high pressure
quickly builds in from the west. With H850 T's of -17C to -20C aloft
over the region Thursday, it will 'likely' be the coldest day of the
week with highs peaking in the 20s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
High pressure will slide over or just south of the region Thursday
night, then southeast of the area on Friday bringing a period of
mainly dry weather to finish out the work week. There may be a
period of localized light lake effect snow showers sweeping from
south to north Thursday night off both lakes as winds back with
respect to the center of the high.

Dry weather may persist into the start of Friday night as high
pressure departs east off the Atlantic Coast. Otherwise, model
guidance continues to diverge on the timing, track, and strength of
a couple systems and then gradual warming that will likely impact
the region in some form over the weekend. Thus, will maintain the
Chc to low-end Lkly PoPS advertised by the NBM.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Streamers of lake effect snow connected with upstream lake
connections to Lake Huron and the Georgian Bay, persist southeast of
Lakes Erie and Ontario, with much of the activity lying across
western New York early this morning. Within lake snows, localized
IFR conditions due to low ceilings and visibility due to falling
snow. Otherwise outside of lake snows, VFR conditions persist

Lake effect will diminish and cease by 12Z this morning as surface
high pressure builds overhead. While lake effect snow will cease,
MVFR lake clouds may linger through the morning, though areawide
improvement towards VFR will continue throughout the day.
Additionally, with the surface high builds east across the area,
winds will become lighter and out of the south by this afternoon.

Outlook...

Late Monday night through Tuesday...IFR in widespread light snow,
tapering off late.

Wednesday...Mainly VFR with a chance of light snow showers.

Wednesday night through Thursday...IFR in snow, especially
east/northeast of the lakes. Improving later Thursday.

Friday...Mainly VFR with a chance of light snow showers.

&&

.MARINE...
Winds have veered to the northwest and have begun to diminish
overnight. Winds will further diminish Monday as high pressure
briefly builds over the lower Great Lakes.

The next round of elevated winds will arrive Wednesday through
Thursday as a cold front crosses the lower Great Lakes, with high
end Small Craft Advisory conditions likely, with a small chance of
low end gales.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 1 AM to 7 PM EST Tuesday for
     NYZ004>006-008-012>014-019>021-085.
MARINE...Small Craft Advisory until 4 AM EST early this morning for
         LOZ030.
         Gale Warning until 4 AM EST early this morning for
         LOZ042>045-062>065.
         Small Craft Advisory until 4 AM EST early this
         morning for SLZ022.

&&

SYNOPSIS...EAJ
NEAR TERM...EAJ
SHORT TERM...AR
LONG TERM...AR/JM
AVIATION...EAJ
MARINE...EAJ/Hitchcock
Hazardous weather outlook, Dec 1, 1:07 AM EST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
107 AM EST Mon Dec 1 2025

NYZ001>003-007-010-011-020615-
Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-
107 AM EST Mon Dec 1 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-012>014-019>021-085-020615-
Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
107 AM EST Mon Dec 1 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-020615-
Oswego-Lewis-
107 AM EST Mon Dec 1 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-020615-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
107 AM EST Mon Dec 1 2025

...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-020615-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
107 AM EST Mon Dec 1 2025

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-020615-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
107 AM EST Mon Dec 1 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 12:55 AM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 9 more40 hr

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.